For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic a dangerous, over-the-counter product (neuro-toxin) Go to previous topic Go to next topic Go to higher level

By hapidawg On 2009.11.12 10:48
Parkinson's sufferers and caretakers - be aware.
I write this because I feel I must. When I was about 38 years old (I'm 64), I started using the aspartame sweetener. It came out in 1982. My dates may be off a year or so. Within one month I began having neurological symptoms as well as some physical symptoms. Within three months I had tremors, short term memory loss, shakiness, panic and anxiety attacks, tinnitus and extreme sensitivity to sound. Now, we are not all the same. One bee sting kills one person and another hardly knows he's been stung in a few short minutes. The inability to metabolize this chemical in aspartame is not uncommon. It is so important, that at birth (as of about 43 years ago), each baby is routinely tested for this abnormality to phenylalanine (sp?), a major component of the aspartame sweeteners. If not treated immediate, this may cause brain damage, lowering of IQ, etc. The doctors thought all my ills were in my head. I could no longer work, clean house, function. My ability to handle stress of any kind was non-existent. I was a long-distance runner before aspartame. I could do nothing. I read in a runner's magazine an article by Dr. Richard Wurtman, research scientist at MIT, that warned of the dangers of aspartame. There are many articles on the net. Please research this if you think that this could be making your problems worse. It was a year before I could go back to work. My short term memory did return . . . it took about five years. All other symptoms disappeared within a year. I often wondered about MJF - he was the diet soft drink spokesman for years.

By lurkingforacure On 2009.11.12 16:30
how this substance got FDA approval is beyond me...another example of big $$$ squelching public health. I am one of those allergic to aspartame and within minutes of accidentally ingesting it, I have a blinding headache, violent diarreah (who knew that could come on that fast?), vomiting, and I cannot stand up. It is really scary. Aspartame is in EVERYTHING and you have to read every label. You can hardly find gum that does not have aspartame in it, even all the Wrigley's flavors.

Thanks for posting this, aspartame has also been linked to ALS and various cancers, you can google it and tons of stuff comes up. Scary.

By mylove On 2009.11.12 17:44
Lurking:

YES! I thought I was the only one!


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you